Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 36, NWS Tulsa, OK

May 6, 1994Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this tornado warning at May 6, 1994, 11:15 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
May 6, 1994, 11:15 PM CDT (04:15 UTC)
Expired
May 7, 1994, 12:15 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Creek County, OK, Okfuskee County, OK

The radar

The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070417
TORTUL
OKC107-037-070515-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT FRI MAY 6 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1215 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...NORTHERN OKFUSKEE COUNTY
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN CREEK COUNTY
 
AT 1115 PM...RADAR SHOWED A POSSIBLE TORNADO 7 MILES SOUTH OF BRISTOW.
THE STORM WAS MOVING SOUTH SOUTHEAST AT 20 MILES AN HOUR. THE TOWNS OF
WELTY AND OKFUSKEE ARE IN THE PATH OF THIS STORM.
 
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 9:06 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 6, 9:06 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT FRI MAY 6 1994

TOR WATCH JUST EXTENDED INTO FA OVRNIGHT AND WILL EXTEND FFA FURTHER
S TO COVER SLOW MOVING INTENSE CONVECTION. SVRL TOR HAVE BEEN RPTD
WITH STORMS AND 2 TO 5 INCHES OF RAIN IN SOME LOCS ALONG KS BORDER.
SOME WAA AT H7 MOVING INTO FA BUT DONT THINK IT WILL AFFECT ONGOING
CONVECTION WITH UVV INCREASING AS H5 S/W APPROACHES. SFC FNT WILL
CONT TO SAG SLOWLY SOUTH BUT HAS MADE LTL PROGRESS INTO FA THIS EVE
AS SFC PRESS HAS BEEN FALLING FASTER AHEAD OF FNT THAN PRESS IS RISING
BEHIND. /13
.TUL...FFA ZNS 54>67 OVERNIGHT.

In the hours before

Special weather statement, May 6, 5:38 PM CDT, 5 hours 37 minutes before
OKZ054>077-071200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT FRI MAY 7 1994

SHORT TERM UPDATE...

THE WIND PROFILE HAS BECOMING INCREASINGLY FAVORABLE FOR SUPERRCELL
THUNDERSTORM DEVELOPMENT IN WASHINGTON AND NOWATA COUNTIES.  THE
STORM IN NORTHERN WASHINGTON COUNTY WILL HAVE INCREASING POTENTIAL
TO PRODUCE A TORNADO WAS IT CONTINUES TO DEVELOP AND MOVE EAST INTO
NOWATA COUNTY.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:28 PM CDTSevere Thunderstorm WarningTSANowata47 min
May 6, 7:56 PM CDTTornado WarningTSAOsage, Pawnee49 min
May 6, 8:03 PM CDTTornado WarningTSANowata42 min
May 6, 8:12 PM CDTTornado WarningTSARogers63 min
May 6, 8:38 PM CDTTornado WarningTSAPawnee67 min
May 6, 8:41 PM CDTSevere Thunderstorm WarningTSAOsage49 min
May 6, 9:23 PM CDTTornado WarningTSACreek67 min
May 6, 9:50 PM CDTSevere Thunderstorm WarningTSAPawnee40 min
May 6, 10:18 PM CDTTornado WarningTSACreek57 min
May 6, 11:07 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee68 min
May 6, 11:23 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
May 6, 11:47 PM CDTTornado WarningTSAOkfuskee43 min
May 7, 12:14 AM CDTTornado WarningTSAOkfuskee46 min
May 7, 12:37 AM CDTTornado WarningTSAMcIntosh, Pittsburg53 min
May 7, 1:29 AM CDTTornado WarningTSAPittsburg45 min
May 7, 4:03 AM CDTSevere Thunderstorm WarningTSAPawnee27 min
May 7, 4:44 AM CDTSevere Thunderstorm WarningTSAOsage46 min
May 7, 5:17 AM CDTSevere Thunderstorm WarningTSACreek43 min
May 7, 5:17 AM CDTSevere Thunderstorm WarningTSAWashington43 min
May 7, 5:38 AM CDTSevere Thunderstorm WarningTSANowata52 min
May 7, 6:04 AM CDTSevere Thunderstorm WarningTSACraig56 min
May 7, 6:35 AM CDTSevere Thunderstorm WarningTSAPittsburg40 min
May 7, 6:49 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee41 min
May 7, 7:50 AM CDTSevere Thunderstorm WarningTSALatimer40 min
May 7, 7:59 AM CDTSevere Thunderstorm WarningTSALeFlore61 min
May 7, 9:00 AM CDTSevere Thunderstorm WarningTSALeFlore45 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.